first time on the cidp site
AnonymousJanuary 18, 2007 at 7:48 pm
I am glad to finally find this site. I will try to make this short. My husband was diag. with guilliane-barre’ syndrome 2 years ago. Was treated at Johns Hopkins and was discharged from there rehab facility after an 8 week stay. Continued to improve the rest of 2005. The only residual was slight decrease in hand strength. The beginning of 2006 some weakness returned and he was diag with CIDP. He has had a year of ups and downs. On IVIG infusions with not much improvement , developed clots, on coumadin at intervals, started 8 months ago on Cellcept 2000mg, prednisone 100mg, (IV solumedrol which made his symptoms worse) and the last in October was plasmaphoresis 3 times a week. Which the plasma exchange made him stonger until the port he had inserted in his chest fell out Christmas night. Between all the dr visits it was only until last week that he started OT and PT…which we hope will aslo help.We just came back from the Dr. and he feels that the Cellcept is not working and he wants to insert the port in his chest on Monday and start up the plasma exchange followed by stopping the Cellcept and giving him RITUXIMUB. Now my question : has anybody had any experience with this drug.. the writeup has me scared to death. I would greatly appreciate input from any and all of you. Thaank you, Donna
AnonymousJanuary 19, 2007 at 4:16 am
Hi, Donna, and welcome to the family.
I haven’t taken Rituximab myself, but know of several who have, and for whom it was a miracle drug. DocDavid is one (he’s been very unwell with other problems and may not be able to post himself, but you can probably find his responses here and on the UK forums by doing a search)–nothing had worked for him, and he was nearly bedridden before he took Rituximab.
Side effects are always a concern with any drug, but when weighed against the problems of CIDP it can often be the lesser of two evils.
Best wishes in the battle,
AnonymousJanuary 19, 2007 at 5:01 pm
We have had at least two very interesting threads about this drug\treatment.
Click on “Search” on the blue line above and look for
[B]Cellcept VS. Rituxan [/B](started October 10th, 2006)
[B]Rituxanisms[/B] (started July29th, 2006)
Hope this will help you, if you need to find out more, we might be able to give additional information.
AnonymousJanuary 20, 2007 at 9:24 am
Donna, as Deb says, I was quadriplegic and had carers to wash, dress and feed me. I had nothing to lose. also my daughter instructed me to be able to walk her down the aisle some months later. ( I could hardly even sit up unaided). I had 4 rituximab infusions three weeks apart, the main side effect is sudden death from anaphylactic shock, it would have been a happy release from this prison. The crash trolley was standing by, I had I/V cortisone and antihistamine, on the first evening I could move my hand after the fourth I could stand so employed a physio to teach me to walk; I walked Jane down the aisle with her on one hand and a stick in the other both of us in tears. That must be three years ago and the CIDP is unchanged since, it must have burnt itself out,
Other diseases have taken over, I travel two hours to hospital three days every week for kidney dialysis, this has caused a rare complication of angiodysplasa causing me to bleed 6 pints a week from my guts and ransfusion at dialysis, thank God for donors, I have had over 130 pints transfused. Also my pleura and pericardium are calcified so instead of a fine flexible membrane my lungs and heart are encased in plaster of Paris making breathing very difficult so I have oxygen cylinders around the house.
The permanant heart failure has caused back pressure on the liver so I have cardiac cirrhosis making me vomit frequently,I have lost 25kg in weight.
CIDP still paralyses my hands and causes sensory loss with loss of balance, but it is no longer the major problem. DocDavid
AnonymousJanuary 21, 2007 at 3:49 am
[QUOTE=DavidBod]Donna, as Deb says, I was quadriplegic and had carers to wash, dress and feed me. I had nothing to lose. …CIDP still paralyses my hands and causes sensory loss with loss of balance, but it is no longer the major problem. DocDavid[/QUOTE]
i know this was not the original topic here, but … wow, i’m inspired and awed by your perserverance and modesty. perhaps its the stiff upper lip and the knack for understatement the brits have developed.
your recent in-law is one lucky fellow to marry into such a great family – nice photo courtesy of your northern dominion. may god bless you and yours.
i have met online another fellow in the southern uk – he’s a computer/biker guy, and just a wonderful human. must be something in the water or perhaps all the sunshine you folks get that the rest of the uk does not,
You must be logged in to reply to this topic.